Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 23, NWS Dodge City, KS
NWS Dodge City, KS issued this wind advisory at May 22, 2010, 3:00 AM CDT for 27 counties in Kansas. It took effect at May 22, 2010, 10:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2010, 3:00 AM CDT (08:00 UTC)
- In effect from
- May 22, 2010, 10:00 AM CDT
- Expired
- May 22, 2010, 8:47 PM CDT
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1413 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS73 KDDC 220800 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT SAT MAY 22 2010 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .SURFACE LOW PRESSURE WILL STRENGTHEN ACROSS NORTHEASTERN COLORADO TODAY CREATING A TIGHT PRESSURE GRADIENT ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS. ABUNDANT SUNSHINE WILL RESULT IN PLENTY OF DAYTIME HEATING THROUGH THIS AFTERNOON ALLOWING STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. KSZ030-031-043>046-063>066-076>081-086>090-221600- /O.NEW.KDDC.WI.Y.0023.100522T1500Z-100523T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 300 AM CDT SAT MAY 22 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. * STRONG WINDS WILL DEVELOP LATE THIS MORNING AND CONTINUE INTO EARLY THIS EVENING BEFORE DIMINISHING. * SOUTHERLY WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 32
3 follow-up statements
113 WWUS73 KDDC 221603 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1103 AM CDT SAT MAY 22 2010 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .A DEEP SURFACE LOW PRESSURE CENTER WILL CONTINUE TO DEVELOP ACROSS NORTHEASTERN COLORADO TODAY...CREATING A TIGHT PRESSURE GRADIENT ACROSS SOUTH CENTRAL AND SOUTHWEST KANSAS. ABUNDANT SUNSHINE WILL RESULT IN PLENTY OF DAYTIME HEATING THROUGH THIS AFTERNOON ALLOWING STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE. KSZ061-062-074-075-084-085-230015- /O.EXA.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... JOHNSON CITY...ULYSSES...ELKHART...RICHFIELD...HUGOTON...MOSCOW 1103 AM CDT SAT MAY 22 2010 /1003 AM MDT SAT MAY 22 2010/ ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * STRONG WINDS WILL DEVELOP DURING THE EARLY AFTERNOON HOURS...AND WILL CONTINUE INTO EARLY THIS EVENING BEFORE DIMINISHING. * SOUTHERLY WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KSZ030-031-043>046-063>066-076>081-086>090-230015- /O.CON.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD- HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE- BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...GARDEN CITY...KALVESTA...JETMORE...HANSTON... LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...SUBLETTE... SATANTA...CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY... LEWIS...GREENSBURG...HAVILAND...PRATT...LIBERAL...KISMET... MEADE...FOWLER...ASHLAND...MINNEOLA...COLDWATER...PROTECTION... MEDICINE LODGE...KIOWA...SUN CITY 1103 AM CDT SAT MAY 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS...AND WILL CONTINUE INTO EARLY THIS EVENING BEFORE DIMINISHING. * SOUTHERLY WINDS WILL INCREASE 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
174 WWUS73 KDDC 222024 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 324 PM CDT SAT MAY 22 2010 ...STRONG SOUTHERLY WINDS TO CONTINUE INTO THIS EVENING... .STRONG SURFACE LOW PRESSURE OVER NORTHEASTERN COLORADO WILL CONTINUE TO CREATE A TIGHT PRESSURE GRADIENT OVER THE WESTERN PLAINS. SUNSHINE WILL HELP STRONG WINDS ALOFT TO MIX DOWN TO THE SURFACE...BUT EVEN FOR A WHILE AFTER SUNSET THE PRESSURE GRADIENT WILL HELP THE SOUTH WINDS CONTINUE TO BLOW. WINDS WILL BEGIN TO DECREASE LATER TONIGHT AS THE SURFACE TROUGH AXIS BEGINS TO MOVE INTO KANSAS. KSZ030-031-043>046-061>066-074>081-084>090-230300- /O.CON.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 324 PM CDT SAT MAY 22 2010 /224 PM MDT SAT MAY 22 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. * STRONG WINDS WILL CONTINUE THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS...DIMINISHING DURING THE LATE EVENING. * SOUTHERLY WINDS WILL CONTINUE TO BLOW AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. * STRONG WINDS COULD MAKE TRAVEL DIFFICULT FOR VEHICLES TODAY ON EAST-WEST HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 26
533 WWUS73 KDDC 230147 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 847 PM CDT SAT MAY 22 2010 ...WINDS SUBSIDING ACROSS WESTERN KANSAS... KSZ030-031-043>046-061>066-074>081-084>090-230300- /O.CAN.KDDC.WI.Y.0023.000000T0000Z-100523T0300Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 847 PM CDT SAT MAY 22 2010 /747 PM MDT SAT MAY 22 2010/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE SUBSIDED TO BELOW WIND ADVISORY CRITERIA SO THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind advisory went out at May 22, 2:55 AM CDT, 5 minutes earlier.
Area forecast discussion, May 22, 2:55 AM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 255 AM CDT SAT MAY 22 2010 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST FOCUS WILL BE ON THE CHANCES FOR PRECIP AND TEMPERATURES DURING THE PERIOD. WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL RIDGE OF HIGH PRESSURE TRANSITIONING EAST ACROSS THE CENTRAL PLAINS. MEANWHILE, A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE IS DROPPING SOUTHEAST ACROSS THE PACIFIC NORTHWEST HELPING TO INFLUENCE A SOUTHWESTERLY FLOW ALOFT ACROSS WESTERN KANSAS. A +100KT UPPER LEVEL JET IS CLIMBING NORTHEAST ACROSS NORTHEASTERN NEVADA, NORTHERN UTAH, AND INTO WESTERN WYOMING. NEAR THE SURFACE, A POOL OF H85 MOISTURE EXTENDS NORTHWEST ACROSS CENTRAL TEXAS INTO SOUTHWEST KANSAS WITH DEWPOINTS UP NEAR 15C. A LEE SIDE TROUGH OF LOW PRESSURE IS STRENGTHENING ACROSS EASTERN COLORADO. SHORT RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE LARGER SCALE UPPER LEVEL TROUGH REMAINING IN PLACE ACROSS THE WESTERN CONUS THROUGH THE ENTIRE PERIOD BRINGING THE POSSIBILITY FOR PRECIP TO WESTERN KANSAS EACH DAY OF THE PERIOD. FOR TODAY, THE LARGE SCALE UPPER LEVEL TROUGH WILL BE POSITIVELY TILTED KEEPING THE BEST UPPER LEVEL DYNAMIC SUPPORT WELL OFF TO OUR WEST, INCLUDING THE +100KT UPPER LEVEL JET THAT WILL EDGE SLIGHTLY EASTWARD BUT REMAIN ACROSS THE INTERMOUNTAIN WEST. HOWEVER, SURFACE LOW PRESSURE IS EXPECTED TO STRENGTHEN ACROSS NORTHEASTERN COLORADO AND WESTERN NEBRASKA THROUGH THIS AFTERNOON. THIS WILL CONTINUE TO HELP DRAW DEEP LOW LEVEL MOISTURE UP INTO CENTRAL AND PORTIONS OF WESTERN KANSAS WITH H85 DEWPOINTS IN EXCESS OF 15C. IN ADDITION, A DRYLINE EXTENDING FROM SOUTHEASTERN COLORADO SOUTH INTO NORTHEASTERN NEW MEXICO IS PROJECTED TO SHARPEN AS IT EDGES EAST INTO WESTERN KANSAS BY THIS AFTERNOON. NAM AND GFS MODEL SOUNDINGS SHOW INCREASING LAPSE RATES ALONG WITH CAPE VALUES NEAR 3000 J/KG AHEAD OF THE DRYLINE. EVEN WITH THE STRONG INSTABILITY, A KEY HINDERING ISSUE WILL BE CAPPING THAT MODEL SOUNDINGS SHOW PERSISTING THROUGH MUCH OF THE DAY. STILL, THERE IS AN OUTSIDE CHANCE FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS TODAY WITH ANY POSSIBLE INITIATION TAKING PLACE LATE THIS AFTERNOON AND EVENING ALONG THE DRYLINE. EVEN WITH THE STRENGTH OF THE CAP, CANNOT COMPLETELY RULE OUT PRECIP CHANCES SO WILL JUST KEEP SLIGHT POPS IN ACROSS THE EASTERN PORTION OF THE CWA. AS FOR SUNDAY, CHANCES FOR THUNDERSTORMS WILL BE A LITTLE BETTER AS THE UPPER LEVEL TROUGH BEGINS TO TRANSITION WITH THE TILT BECOMING MORE NEUTRAL BY SUNDAY AFTERNOON AND NEGATIVELY TILTED SUNDAY NIGHT. THE DRYLINE IS EXPECTED TO RETREAT INTO EASTERN COLORADO DURING THE DAY SUNDAY BEFORE SURFACE LOW PRESSURE RE- STRENGTHENS ACROSS EASTERN COLORADO BY SUNDAY AFTERNOON. UNLIKE SATURDAY, NAM AND GFS MODEL SOUNDINGS INDICATE THE CAP ERODING SOMETIME MID TO LATE AFTERNOON WITH CAPE VALUES AGAIN NEAR TO ABOVE 3000 J/KG. HOWEVER, THE UPPER LEVEL JET WILL REMAIN JUST OFF TO OUR WEST SO UPPER LEVEL SUPPORT WILL BE LACKING SOMEWHAT. AN APPROACHING FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER LEVEL TROUGH WILL STALL AND REMAIN TO OUR NORTHWEST GENERALLY ACROSS WESTERN AND CENTRAL NEBRASKA. EVEN WITH THE LACK OF A STRONG SURFACE TRIGGER, ENOUGH CONFIDENCE REMAINS TO CONTINUE WITH 30 POPS ACROSS THE WESTERN TWO-THIRDS OF THE CWA WITH SLIGHT POPS EAST. SOUTHERLY WINDS ARE EXPECTED TO BE FAIRLY STRONG TODAY AS LEE SIDE TROUGHING STRENGTHENS THROUGH THIS AFTERNOON. ALL SHORT RANGE MODELS SHOW H85 WINDS AROUND 45 TO 50KT ACROSS THE EASTERN TWO-THIRDS OF THE CWA BY 18Z. COMBINED WITH PLENTY OF DAYTIME HEATING, THESE WINDS SHOULD MIX DOWN TO THE SURFACE BRINGING SURFACE WIND SPEEDS UP TO 25 TO 35 MPH WITH GUSTS UP TO 45 MPH DURING THE AFTERNOON HOURS. PLAN TO ISSUE A WIND ADVISORY FROM LATE THIS MORNING THROUGH THIS EVENING. HIGH TEMPERATURES WILL BE WELL ABOVE NORMAL TODAY AS LEE SIDE TROUGHING CONTINUES TO STRENGTHEN ENHANCING WAA INTO WESTERN KANSAS. THE NAM, GFS, AND UKMET SHOW H85 TEMPERATURES RANGING FROM AROUND 20C IN THE EAST TO NEAR 30C ALONG THE COLORADO BORDER. SHOULD EXPECT TO SEE HIGHS MAINLY IN THE 90S(F) ACROSS THE FA TODAY. FOR TONIGHT, TEMPERATURES AT H85 WILL BE NEAR TO JUST ABOVE 20C ACROSS THE CWA AS LOW LEVEL SOUTHERLIES PERSIST THROUGH THE NIGHT. SHOULD SEE LOWS REMAINING PRIMARILY IN THE 60S(F) ACROSS MUCH OF THE FA WITH NEAR 70F POSSIBLE SOUTHEAST. SOUTHERLY WINDS WILL CONTINUE THROUGH THE DAY SUNDAY WITH H85 TEMPERATURES SIMILAR TO SATURDAY. SHOULD SEE HIGHS UP INTO THE 90S(F) AGAIN WITH UPPER 80S(F) POSSIBLE NORTH. FOR SUNDAY NIGHT, LOWS ARE EXPECTED DOWN INTO THE 60S(F) AGAIN. PLAN TO MAKE ONLY SLIGHT ADJUSTMENTS TO TEMPERATURES. DAYS 3-7... ONCE AGAIN THE MODELS ARE IN VERY GOOD AGREEMENT OUT THROUGH AT LEAST 144HRS, AND THE GFS/ECMWF ARE IN PHASE THROUGH 180HRS OUT. A LARGE UPPER TROUGH WILL SET UP OVER THE WESTERN U.S., PUTTING SOUTHWESTERN KANSAS IN A LONG FETCH OF SOUTHWESTERLY FLOW ALOFT. THIS MEANS WARM AND RELATIVELY MOIST CONDITIONS FOR AN EXTENDED PERIOD. SHORT WAVES WILL BE PERIODICALLY EJECTED NORTHEAST FROM THE LARGER TROUGH OUT WEST, GIVING US A CHANCE FOR PRECIPITATION/ CONVECTION EACH AFTERNOON AND EARLY NIGHT TIME PERIOD. WIDESPREAD QPF DOES NOT LOOK LIKELY AT THIS TIME, BUT QPF IN THE 0.01 TO 0.10 RANGE SEEMS REASONABLE. OVERALL, DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE EXISTING EXTENDED GRIDS. WE ARE WITHIN ISC TOLERANCE IN ALL ELEMENTS. THE ONLY AREA WE DIFFER SLIGHTLY WITH OTHERS IS THE TIMING OF PRECIP, BUT ONLY THEN BY 6 HOURS OR SO. THERE IS A SURGE OF 850MB TEMPS THURSDAY BY THE GFS INTO THE 19C EAST TO 24C WEST, AND 18C TO 23C BY THE ECMWF, SO MAX TEMPS WILL BE WARMEST ON THURSDAY. FOR NOW, STAYED WITH MID 80S NORTH AND UPPER 80S SOUTH, BUT WOULD NOT BE SURPRISED TO SEE A FEW 90S IN OUR SOUTHWEST THURSDAY. AS FOR SEVERE, EACH DAY WILL NEED TO BE RE-EVALUATED TO SEE IF SEVERE COMPONENTS COME TOGETHER. A STRONG UPPER WAVE DOES NOT SHOW UP CURRENTLY IN THE EXTENDED MODELS, BUT JUST A SLIGHT CHANGE IN THE JET COULD CHANGE THAT DOWN THE ROAD. && .AVIATION... WITH PLENTY OF BOUNDARY LAYER MOISTURE FLOWING NORTH ON SOUTHERLY WINDS OF 20 TO 30KTS, EXPECT MVFR CIGS IN THE 0140-18 RANGE TODAY. WINDS SHOULD INCREASE AFTER 16Z FROM THE SOUTH AT 25 TO 35KTS. VSBYS ARE FORECAST TO STAY VFR AS WINDS WILL PREVENT COMPLETE SATURATION. && .PRELIMINARY POINT TEMPS/POPS... DDC 92 65 90 67 / 0 20 20 30 GCK 93 62 92 65 / 0 20 20 30 EHA 95 60 90 62 / 0 0 20 20 LBL 95 62 92 65 / 0 20 20 30 HYS 90 65 90 65 / 0 20 20 30 P28 90 68 90 68 / 0 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR KSZ030-031-043>046-063>066-076>081-086>090. && FN32/12/12
Hazardous weather outlook, May 21, 9:27 PM CDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 927 PM CDT FRI MAY 21 2010 KSZ030-031-043>046-061>066-074>081-084>090-230230- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 927 PM CDT FRI MAY 21 2010 /827 PM MDT FRI MAY 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AS A STRONG UPPER LEVEL STORM SYSTEM SLOWLY APPROACHES FROM THE WEST, ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE SATURDAY ACROSS EASTERN PORTIONS OF THE FORECAST AREA ALONG AND AHEAD OF A DRYLINE AS IT EDGES EASTWARD ACROSS WESTERN KANSAS. AGAIN, LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREAT. THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF WESTERN KANSAS SUNDAY AND AGAIN MONDAY AS THE STORM SYSTEM DRAWS CLOSER. ALTHOUGH DETAILS ARE STILL UNCERTAIN THIS FAR OUT, A FEW STORMS COULD BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.